• Previous Article
    On the structure of the global attractor for infinite-dimensional non-autonomous dynamical systems with weak convergence
  • CPAA Home
  • This Issue
  • Next Article
    Behaviour of $p$--Laplacian problems with Neumann boundary conditions when $p$ goes to 1
January  2013, 12(1): 269-280. doi: 10.3934/cpaa.2013.12.269

Gradient blowup solutions of a semilinear parabolic equation with exponential source

1. 

College of Science, Xi’an Jiaotong University, Xi’an, 710049

2. 

School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an, 710049, China

Received  June 2011 Revised  October 2011 Published  September 2012

In this paper, we consider the N-dimensional semilinear parabolic equation $ u_t=\Delta u+e^{|\nabla u|}$, for which the spatial derivative of solutions becomes unbounded in finite (or infinite) time while the solutions themselves remain bounded. We establish estimates of blowup rate as well as lower and upper bounds for the radial solutions. We prove that in this case the blowup rate does not match the one obtained by the rescaling method.
Citation: Zhengce Zhang, Yanyan Li. Gradient blowup solutions of a semilinear parabolic equation with exponential source. Communications on Pure & Applied Analysis, 2013, 12 (1) : 269-280. doi: 10.3934/cpaa.2013.12.269
References:
[1]

S. Angenent and M. Fila, Interior gradient blow-up in a semilinear parabolic equation,, Differential Integral Equations, 9 (1996), 865.   Google Scholar

[2]

J. S. Guo and B. Hu, Blowup rate for the heat equation in Lipschitz domains with nonlinear heat source terms on the boundary,, J. Math. Anal. Appl., 269 (2002), 28.  doi: 10.1016/S0022-247X(02)00002-1.  Google Scholar

[3]

J. S. Guo and B. Hu, Blowup rate estimates for the heat equation with a nonlinear gradient source term,, Discrete Contin. Dyn. Sys., 20 (2008), 927.   Google Scholar

[4]

M. Fila and G. Lieberman, Derivative blow-up and beyond for quasilinear parabolic equations,, Differential Integral Equations, 7 (1994), 811.   Google Scholar

[5]

S. Filippas and R. V. Kohn, Refined asympotics for the blowup of $u_t-\Delta u=u^p$,, Comm. Pure Appl. Math., 45 (1992), 821.  doi: 10.1002/cpa.3160450703.  Google Scholar

[6]

A. Friedman and J. B. McLeod, Blow-up of positive solutions of semilinear heat equations,, Indiana Univ. Math. J., 34 (1985), 425.   Google Scholar

[7]

Y. Giga and R. V. Kohn, Asympotically self-similar blow-up of semilinear heat equations,, Commn. Pure Appl. Math., 38 (1985), 297.  doi: 10.1002/cpa.3160380304.  Google Scholar

[8]

M. A. Herrero and J. J. L. Velázquez, Blow-up profiles in one-dimensional semilinear parabolic problems,, Commn. Partial Differential Equations, 17 (1992), 205.  doi: 10.1080/03605309208820839.  Google Scholar

[9]

M. A. Herrero and J. J. L. Velázquez, Flat blow-up in one-dimensional semilinear heat equations,, Differential Integral Equations, 5 (1992), 973.   Google Scholar

[10]

M. A. Herrero and J. J. L. Velázquez, Genetic behaviour of one-dimensional blow-up patterns,, Ann. Sc. Norm. Super Pisa CI. Sci., 19 (1992), 381.   Google Scholar

[11]

M. A. Herrero and J. J. L. Velázquez, Blow-up behaviour of one-dimensional semilinear parabolic equations,, Ann. Inst. H. Poincare Anal. Non Lineaire, 10 (1993), 131.   Google Scholar

[12]

M. Kardar, G. Parisi and Y. C. Zhang, Dynmic scailing of growing interfaces,, Phys. Rev. Lett., 56 (1986), 889.  doi: 10.1103/PhysRevLett.56.889.  Google Scholar

[13]

J. Krug and H. Spohn, Universality classes for deterministic surface growth,, Phys. Rev. A., 38 (1988), 4271.  doi: 10.1103/PhysRevA.38.4271.  Google Scholar

[14]

O. A. Ladyženskaya and V. N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type,", Amer. Math. Soc. Province, (1967).   Google Scholar

[15]

H. A. Levine, The role of critical exponents in blow-up theorems,, SIAM Rev., 32 (1990), 262.   Google Scholar

[16]

G. M. Lieberman, "Second Order Parabolic Differential Equations,", World Scientific, (1996).  doi: 10.1142/3302.  Google Scholar

[17]

A. Lunardi, "Analytic Semigroups and Optional Regularity in Parabolic Problems,", Birkhauser, (1995).   Google Scholar

[18]

A. A. Samarskii, V. A. Galaktionov, S. P. Kurdyumov and A. P. Mikhailov, "Blow-up in Quasilinear Parabolic Equations", (Michael Grinfeld, (1995).  doi: 10.1515/9783110889864.  Google Scholar

[19]

Ph. Souplet, Gradient blow-up for multidimensional nonlinear parabolic equations with general boundary conditions,, Differential Integral Equations, 15 (2002), 237.   Google Scholar

[20]

Ph. Souplet and Q. Zhang, Global solutions of inhomogeneous Hamilton-Jacobi equations,, J. D'Analyse Math., 99 (2006), 335.  doi: 10.1007/BF02789452.  Google Scholar

[21]

Z. C. Zhang and B. Hu, Boundary gradient blowup in a semilinear parabolic equation,, Discrete Contin. Dyn. Sys. A, 26 (2010), 767.  doi: 10.3934/dcds.2010.26.767.  Google Scholar

[22]

Z. C. Zhang and B. Hu, Rate estimate of gradient blowup for a heat equation with exponential Nonlinearity,, Nonlinear Analysis, 72 (2010), 4594.  doi: 10.1016/j.na.2010.02.036.  Google Scholar

show all references

References:
[1]

S. Angenent and M. Fila, Interior gradient blow-up in a semilinear parabolic equation,, Differential Integral Equations, 9 (1996), 865.   Google Scholar

[2]

J. S. Guo and B. Hu, Blowup rate for the heat equation in Lipschitz domains with nonlinear heat source terms on the boundary,, J. Math. Anal. Appl., 269 (2002), 28.  doi: 10.1016/S0022-247X(02)00002-1.  Google Scholar

[3]

J. S. Guo and B. Hu, Blowup rate estimates for the heat equation with a nonlinear gradient source term,, Discrete Contin. Dyn. Sys., 20 (2008), 927.   Google Scholar

[4]

M. Fila and G. Lieberman, Derivative blow-up and beyond for quasilinear parabolic equations,, Differential Integral Equations, 7 (1994), 811.   Google Scholar

[5]

S. Filippas and R. V. Kohn, Refined asympotics for the blowup of $u_t-\Delta u=u^p$,, Comm. Pure Appl. Math., 45 (1992), 821.  doi: 10.1002/cpa.3160450703.  Google Scholar

[6]

A. Friedman and J. B. McLeod, Blow-up of positive solutions of semilinear heat equations,, Indiana Univ. Math. J., 34 (1985), 425.   Google Scholar

[7]

Y. Giga and R. V. Kohn, Asympotically self-similar blow-up of semilinear heat equations,, Commn. Pure Appl. Math., 38 (1985), 297.  doi: 10.1002/cpa.3160380304.  Google Scholar

[8]

M. A. Herrero and J. J. L. Velázquez, Blow-up profiles in one-dimensional semilinear parabolic problems,, Commn. Partial Differential Equations, 17 (1992), 205.  doi: 10.1080/03605309208820839.  Google Scholar

[9]

M. A. Herrero and J. J. L. Velázquez, Flat blow-up in one-dimensional semilinear heat equations,, Differential Integral Equations, 5 (1992), 973.   Google Scholar

[10]

M. A. Herrero and J. J. L. Velázquez, Genetic behaviour of one-dimensional blow-up patterns,, Ann. Sc. Norm. Super Pisa CI. Sci., 19 (1992), 381.   Google Scholar

[11]

M. A. Herrero and J. J. L. Velázquez, Blow-up behaviour of one-dimensional semilinear parabolic equations,, Ann. Inst. H. Poincare Anal. Non Lineaire, 10 (1993), 131.   Google Scholar

[12]

M. Kardar, G. Parisi and Y. C. Zhang, Dynmic scailing of growing interfaces,, Phys. Rev. Lett., 56 (1986), 889.  doi: 10.1103/PhysRevLett.56.889.  Google Scholar

[13]

J. Krug and H. Spohn, Universality classes for deterministic surface growth,, Phys. Rev. A., 38 (1988), 4271.  doi: 10.1103/PhysRevA.38.4271.  Google Scholar

[14]

O. A. Ladyženskaya and V. N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type,", Amer. Math. Soc. Province, (1967).   Google Scholar

[15]

H. A. Levine, The role of critical exponents in blow-up theorems,, SIAM Rev., 32 (1990), 262.   Google Scholar

[16]

G. M. Lieberman, "Second Order Parabolic Differential Equations,", World Scientific, (1996).  doi: 10.1142/3302.  Google Scholar

[17]

A. Lunardi, "Analytic Semigroups and Optional Regularity in Parabolic Problems,", Birkhauser, (1995).   Google Scholar

[18]

A. A. Samarskii, V. A. Galaktionov, S. P. Kurdyumov and A. P. Mikhailov, "Blow-up in Quasilinear Parabolic Equations", (Michael Grinfeld, (1995).  doi: 10.1515/9783110889864.  Google Scholar

[19]

Ph. Souplet, Gradient blow-up for multidimensional nonlinear parabolic equations with general boundary conditions,, Differential Integral Equations, 15 (2002), 237.   Google Scholar

[20]

Ph. Souplet and Q. Zhang, Global solutions of inhomogeneous Hamilton-Jacobi equations,, J. D'Analyse Math., 99 (2006), 335.  doi: 10.1007/BF02789452.  Google Scholar

[21]

Z. C. Zhang and B. Hu, Boundary gradient blowup in a semilinear parabolic equation,, Discrete Contin. Dyn. Sys. A, 26 (2010), 767.  doi: 10.3934/dcds.2010.26.767.  Google Scholar

[22]

Z. C. Zhang and B. Hu, Rate estimate of gradient blowup for a heat equation with exponential Nonlinearity,, Nonlinear Analysis, 72 (2010), 4594.  doi: 10.1016/j.na.2010.02.036.  Google Scholar

[1]

Jong-Shenq Guo, Bei Hu. Blowup rate estimates for the heat equation with a nonlinear gradient source term. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 927-937. doi: 10.3934/dcds.2008.20.927

[2]

Zhengce Zhang, Yan Li. Global existence and gradient blowup of solutions for a semilinear parabolic equation with exponential source. Discrete & Continuous Dynamical Systems - B, 2014, 19 (9) : 3019-3029. doi: 10.3934/dcdsb.2014.19.3019

[3]

Jong-Shenq Guo, Satoshi Sasayama, Chi-Jen Wang. Blowup rate estimate for a system of semilinear parabolic equations. Communications on Pure & Applied Analysis, 2009, 8 (2) : 711-718. doi: 10.3934/cpaa.2009.8.711

[4]

Zhengce Zhang, Bei Hu. Gradient blowup rate for a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 767-779. doi: 10.3934/dcds.2010.26.767

[5]

Chi-Cheung Poon. Blowup rate of solutions of a degenerate nonlinear parabolic equation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5317-5336. doi: 10.3934/dcdsb.2019060

[6]

Dan Mangoubi. A gradient estimate for harmonic functions sharing the same zeros. Electronic Research Announcements, 2014, 21: 62-71. doi: 10.3934/era.2014.21.62

[7]

Liangjun Weng. The interior gradient estimate for some nonlinear curvature equations. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1601-1612. doi: 10.3934/cpaa.2019076

[8]

Thierry Cazenave, Yvan Martel, Lifeng Zhao. Finite-time blowup for a Schrödinger equation with nonlinear source term. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1171-1183. doi: 10.3934/dcds.2019050

[9]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[10]

Atsushi Kawamoto. Hölder stability estimate in an inverse source problem for a first and half order time fractional diffusion equation. Inverse Problems & Imaging, 2018, 12 (2) : 315-330. doi: 10.3934/ipi.2018014

[11]

Sachiko Ishida, Yusuke Maeda, Tomomi Yokota. Gradient estimate for solutions to quasilinear non-degenerate Keller-Segel systems on $\mathbb{R}^N$. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2537-2568. doi: 10.3934/dcdsb.2013.18.2537

[12]

Diego Castellaneta, Alberto Farina, Enrico Valdinoci. A pointwise gradient estimate for solutions of singular and degenerate pde's in possibly unbounded domains with nonnegative mean curvature. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1983-2003. doi: 10.3934/cpaa.2012.11.1983

[13]

Daoyi Xu, Weisong Zhou. Existence-uniqueness and exponential estimate of pathwise solutions of retarded stochastic evolution systems with time smooth diffusion coefficients. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2161-2180. doi: 10.3934/dcds.2017093

[14]

Jun Zhou. Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1175-1185. doi: 10.3934/dcdss.2017064

[15]

Michael Scheutzow. Exponential growth rate for a singular linear stochastic delay differential equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1683-1696. doi: 10.3934/dcdsb.2013.18.1683

[16]

Xiaoli Zhu, Fuyi Li, Ting Rong. Global existence and blow up of solutions to a class of pseudo-parabolic equations with an exponential source. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2465-2485. doi: 10.3934/cpaa.2015.14.2465

[17]

Vo Anh Khoa, Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence, blow-up and exponential decay of solutions for a porous-elastic system with damping and source terms. Evolution Equations & Control Theory, 2019, 8 (2) : 359-395. doi: 10.3934/eect.2019019

[18]

Hedy Attouch, Alexandre Cabot, Zaki Chbani, Hassan Riahi. Rate of convergence of inertial gradient dynamics with time-dependent viscous damping coefficient. Evolution Equations & Control Theory, 2018, 7 (3) : 353-371. doi: 10.3934/eect.2018018

[19]

Zhijun Zhang. Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights. Communications on Pure & Applied Analysis, 2007, 6 (2) : 521-529. doi: 10.3934/cpaa.2007.6.521

[20]

Yaru Xie, Genqi Xu. The exponential decay rate of generic tree of 1-d wave equations with boundary feedback controls. Networks & Heterogeneous Media, 2016, 11 (3) : 527-543. doi: 10.3934/nhm.2016008

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]